Excessive Heat, Cook
- When
- August 9, 10:00 AM CST to August 10, 8:00 PM CST
- Where
- Cook forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- County Official
High temperatures reached the lower 90s on August 9th and the middle 80s on August 10th. A 54 year old man suffered a heat stroke in Chicago and died.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
High temperatures reached the lower 90s on August 9th and the middle 80s on August 10th. A 54 year old man suffered a heat stroke in Chicago and died.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 9, 5:50 AM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
650 AM CDT SUN AUG 9 2009
.DISCUSSION...
327 AM CDT
SHORT TERM CONCERN TODAY IS HEAT AND HUMIDITY AND ASSOCIATED
ADVISORY. FOCUS THEN SHIFTS TO PRECIP POTENTIAL AND TIMING
TONIGHT/MONDAY WITH APPROACH OF COLD FRONT.
00Z UPPER AIR ANALYSIS INDICATES UPPER RIDGE HAS SPREAD ACROSS
EASTERN CONUS...WITH SEVERAL MID LEVEL SHORT WAVE TROUGHS EMANATING
FROM WESTERN CONUS UPPER TROUGH. FIRST OF THESE LIFTING ACROSS THE
UPPER MIDWEST EARLY THIS MORNING...WITH ASSOCIATED SFC LOW PRESSURE
OVER NORTHERN WI AT 07Z. WARM FRONT WELL NORTH OF IL/WI BORDER...AND
ELEVATED CONVECTION OCCURRING ALONG/NORTH OF THE FRONT ACROSS
NORTHERN WI/MI WITH WARM/MOIST ADVECTION ON NOSE OF 45 KT 850 HPA
JET. WHILE SKIES GENERALLY CLEAR ACROSS FORECAST AREA EARLY THIS
MORNING...GOES IR PICS DO INDICATE A LITTLE PATCHY MID CLOUD
DEVELOPMENT IN WARM ADVECTION AXIS AHEAD OF SOUTHERN PERIPHERY OF
SHORT WAVE TROUGH AXIS. SOME OF THIS APPEARS TO BE ALTOCU...AND 00Z
SOUNDINGS FROM DVN/OMA/TOP INDICATE VERY STEEP MID LEVEL LAPSE RATES
ABOVE LOW LEVEL CAPPING INVERSION. LATEST RADAR IMAGERY INDICATES A
FEW SHOWERS DEVELOPING ACROSS LAKE MICHIGAN NORTH OF BENTON HARBOR.
CANT RULE OUT ADDITIONAL DEVELOPMENT ACROSS SOUTHERN WI/LAKE
MICHIGAN NOT FAR FROM NORTHERN IL EARLY THIS MORNING...THOUGH
APPEARS BEST FORCING FOR THIS ACTIVITY WILL SHIFT NORTHEAST OF AREA
OVER NEXT FEW HOURS. WILL CARRY DRY FORECAST AT THIS TIME...THOUGH
WILL MONITOR RADAR/SATELLITE TRENDS FOR ANY EXPANSION OF THIS
ELEVATED PRECIP THROUGH THE PREDAWN HOURS.
LOW LEVEL THERMAL RIDGE ACROSS FORECAST AREA TODAY...WITH 850 HPA
TEMPS PROGGED AT +21/22 DEG C. LOW LEVEL THERMAL PROGS FROM BOTH
WRF/GFS SUGGEST WARMEST LOW LEVEL AIR WILL BE ACROSS CENTRAL AND
SOUTHERN PARTS OF CWA THIS AFTERNOON...WITH SFC TEMPS EXPECTED TO
RANGE FROM LOWER 90S FAR NORTH TO THE MID 90S CENTRAL/SOUTH
SECTIONS. COMBINED WITH SFC DEW POINT TEMPS IN LOW/MID 70S...HEAT
INDEX EXPECTED TO REACH 100-105 DEG AND PERHAPS A DEG OR TWO HIGHER
IN A FEW SPOTS DURING WARMEST HOURS OF THE AFTERNOON. HEAT ADVISORY
ALREADY APPROPRIATELY IN EFFECT FOR ALL COUNTIES EXCEPT COOK THROUGH
7 PM CDT...AND AM PLANNING NO CHANGES TO HEADLINE AT THIS TIME.
ANOTHER WARM/MUGGY NIGHT TONIGHT...THOUGH INCREASING CLOUDS/PRECIP
POTENTIAL LATER TONIGHT AND MONDAY SHOULD BRING GRADUAL RELIEF FROM
DANGEROUSLY HOT/HUMID WEATHER OF TODAY.
ATTENTION THEN TURNS TO PRECIP CHANCES/EVOLUTION LATE TODAY INTO
MONDAY. COLD FRONT TRAILING FROM SFC LOW OVER UPPER MIDWEST THIS
MORNING EXPECTED TO DRIFT TO APPROXIMATELY AN OMA-ALO-MTW LINE BY
EVENING...AS NEXT MID LEVEL SHORT WAVE OF SIGNIFICANCE CURRENTLY
OVER HIGH PLAINS APPROACHES WITH WEAK SFC WAVE DEVELOPING ALONG
FRONT OVER NEB/WESTERN IA THIS EVENING. FORECAST SOUNDINGS INDICATE
AIRMASS AHEAD OF FRONT TO REMAIN CAPPED THROUGH AFTERNOON...WITH
MLCIN IN EXCESS OF 100 J/KG NOTED IN WRF-NAM BUFFER SOUNDINGS FOR
KRFD. DESPITE THIS...BOTH WRF/SREF DEVELOP CONVECTION INTO LOT CWA
THIS AFTERNOON WELL AHEAD OF SFC FRONT. THIS LOOKS SUSPICIOUS GIVEN
CAP...AND PREFER GFS SCENARIO OF KEEPING GREATER POTENTIAL FOR
THUNDERSTORM DEVELOPMENT CLOSER TO SURFACE FRONTAL BOUNDARY ACROSS
SOUTHWEST WI/NORTHEAST IA WHERE LOW LEVEL CONVERGENCE WILL HAVE A
BETTER POTENTIAL TO BREAK THROUGH CAP. AXIS OF STRONGEST INSTABILITY
REMAINS JUST OFF TO THE NORTHWEST OF CWA ALONG FRONT TONIGHT...
THOUGH PROXIMITY AND POTENTIAL FOR EASTWARD PROPAGATING LINEAR
STORM COMPLEX SUPPORTS MAINTAINING CHANCE POPS OVERNIGHT FOR MAINLY
NORTHWEST HALF OF FORECAST AREA. THIS ALSO SUPPORTS SPC DAY 1 SLGT
RISK OUTLOOK AREA WHICH INCLUDES NORTHWEST HALF OF LOT CWA. WHILE
GREATEST SEVERE RISK WILL LIKELY BE WEST OF CWA IN BETTER LOW LEVEL
INSTABILITY AXIS OF AFTERNOON/EVENING HOURS...SOME WIND POTENTIAL IF
LINEAR ORGANIZED STORMS CAN PROPAGATE EAST INTO LOT CWA OVERNIGHT.
CONVECTIVE TRENDS BECOME MORE MESSY ON MONDAY...HIGHLY DEPENDANT
UPON OUTFLOW AND EFFECTIVE FRONTAL LOCATION FROM ANY OVERNIGHT
STORMS. GFS...WHICH AGAIN APPEARS TO BE A LITTLE LESS CONTAMINATED
THAN WRF BY CONVECTION FROM LATER TODAY...SLOWLY MOVES FRONT
SOUTHEAST ACROSS FORECAST AREA DURING THE DAY WHILE HEIGHT FALLS
OCCUR ACROSS THE REGION IN RESPONSE TO REMNANTS OF WESTERN UPPER
TROUGH MOVING ACROSS THE AREA. WITH SOME UNCERTAINTY AS TO MESOSCALE
CONVECTIVE EVOLUTION LATE TONIGHT/MONDAY MORNING...WILL MAINTAIN
BROAD CHANCE POPS ACROSS FORECAST AREA AT THIS TIME. AREA REMAINS IN
SPC DAY 2 OUTLOOK FOR SLGT RISK...MAINLY FOR DAMAGING WIND THREAT...
THOUGH THIS ALSO HIGHLY DEPENDANT ON MESOSCALE EVOLUTION. FRONT SAGS
SOUTH OF FORECAST AREA MONDAY NIGHT/TUESDAY...THOUGH BOTH GFS/ECMWF
MAINTAIN THREAT OF PRECIP ACROSS CENTRAL IL/IN INTO TUESDAY AS TAIL
OF LARGER SCALE UPPER TROUGH AXIS MOVES THROUGH. BASED ON THIS HAVE
HELD ON TO LOW CHANCE POPS GENERALLY ACROSS SOUTHERN THIRD OF
FORECAST AREA MONDAY NIGHT/TUESDAY.
REMAINDER OF WEEK APPEARS RELATIVELY QUIET AT THIS TIME...AS
PROGRESSIVE UPPER TROUGH MOVES OFF TO THE EAST AND WEAK SURFACE HIGH
PRESSURE SPREADS ACROSS THE AREA MID/LATE WEEK. SEASONABLY WARM
TEMPS WITH LOWER HUMIDITY EXPECTED...THOUGH 00Z GFS/ECMWF CONTINUE
TO INDICATE UPPER RIDGE DEVELOPING ACROSS EASTERN CONUS AGAIN NEXT
WEEKEND THOUGH IN A LESS AMPLIFIED FORM THAN CURRENTLY. THUS TEMPS
EXPECTED TO TREND BACK UP TO THE UPPER 80S/NEAR 90 BY END OF PERIOD.
RATZER
&&
.AVIATION...
650 AM CDT
1200 UTC TAFS...WINDS TODAY AND CHANCES OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE THE MAIN AVIATION FORECAST
ISSUES TO RESOLVE THROUGH MONDAY.
SURFACE LOW ACROSS NORTHERN WISCONSIN WILL SLOWLY MOVE EAST TODAY
ALLOWING A COLD FRONT TO MOVE INTO EASTERN IOWA THIS AFTERNOON.
SURFACE GRADIENT WILL REMAIN FAIRLY STRONG TODAY AHEAD OF THIS
FRONT. FORECAST SOUNDINGS SUGGEST MIXED LAYER HEIGHTS TO SIMILAR
LEVELS AS YESTERDAY...AROUND 875 MB...WHICH WOULD SUPPORT MIXING
DOWN 20 TO 25 KNOT GUSTS LATE THIS MORNING INTO THIS AFTERNOON.
SHORT WAVE TRACK THIS AFTERNOON ARE EXPECTED TO REMAIN PRIMARILY
WEST AND NORTHWEST OF NORTHERN ILLINOIS AND IN WARM SECTOR STILL
EXPECTING SOME WEAK CONVECTIVE INHIBITION. WITH WEAK CONVECTIVE
INHIBITION...AND MAIN FORCING TO THE WEST OF THE AREA THIS
AFTERNOON...STILL EXPECTING DRY CONDITIONS THIS AFTERNOON. STILL
HAVE SOME CONCERN FOR LATE AFTERNOON HOURS WHEN CONVECTIVE
INHIBITION IS WEAKEST DURING PEAK HEATING...AND POTENTIAL FOR ANY
OUTFLOWS FROM CONVECTION TO THE WEST TO TRIGGER SOMETHING ACROSS
NORTHERN ILLINOIS. BETTER CHANCE OF SHOWERS AND STORMS IS EXPECTED
LATE THIS EVENING INTO THE OVERNIGHT AS NORTHERN ILLINOIS BECOMES
SITUATED IN RIGHT ENTRANCE OF UPPER JET STREAK MOVING THROUGH THE
UPPER MIDWEST AND ANOTHER SURGE OF ISENTROPIC UPGLIDE OCCURS
DOWNSTREAM OF NORTHERN PLAINS MID/UPPER LEVEL TROUGH. AT THIS
DISTANCE HAVE LIMITED MENTION TO VCTS FOR TERMINALS AFTER 06Z.
ACTIVITY IS EXPECTED TO SHIFT EASTWARD MONDAY MORNING BUT
POTENTIAL EXISTS FOR ADDITIONAL ROUNDS OF SHOWERS AND STORMS
DURING THE DAY MONDAY AS FRONT SAGS INTO THE AREA. IN TERMS OF
WINDS TONIGHT...GUSTS SHOULD DIMINISH EARLY IN THE EVENING AS SFC
PRESSURE GRADIENT WEAKENS...WITH SOUTHWEST WINDS AROUND 10 KNOTS
CONTINUING THROUGH THE NIGHT.
MARSILI
&&
.MARINE...
257 AM CDT
A WARM FRONT EXTENDING EAST OF A LOW PRESSURE AREA ACROSS NORTHWEST
WISCONSIN WILL CONTINUE TO LIFT NORTHWARD ACROSS NORTHERN LAKE
MICHIGAN TODAY. WINDS AT LUDINGTON IMMEDIATELY BEHIND THIS WARM
FRONT ROSE FAIRLY SHARPLY WITH SOME GUSTS TO 25 KNOTS. HAVE
CONTINUED WITH THE IDEA OF SOUTHWEST WINDS TO 15 TO 20 KNOTS
ACROSS THE NORTH HALF OF LAKE MICHIGAN LATER TODAY AS THE WARM
FRONT CONTINUES NORTHWARD. ACROSS THE SOUTH HALF OF THE
LAKE...WILL MAINTAIN SOUTHWEST OF 15 TO 25 KNOTS WITH WAVES TO 4
FEET. WITH SIMILAR MIXING HEIGHTS EXPECTED FOR THE NEARSHORE
WATERS TODAY AND FREQUENT GUSTS TO 25 KNOTS YESTERDAY...WILL GO
AHEAD AND ISSUE A SMALL CRAFT ADVISORY AGAIN FOR THE ILLINOIS AND
INDIANA NEARSHORE WATERS FROM 15Z THIS MORNING TO 00Z THIS
EVENING. THE LOW ACROSS NORTHWEST WISCONSIN WILL TRACK ACROSS
NORTHERN LAKE MICHIGAN TONIGHT DRAGGING A COLD FRONT ACROSS THE
NORTH HALF OF THE LAKE. THIS FRONT SHOULD STALL OUT ACROSS CENTRAL
PORTIONS OF LAKE MICHIGAN MONDAY MORNING AS A WEAK SFC LOW RIDES
ALONG THE FRONT AND SHIFTS INTO MICHIGAN DURING THE DAY MONDAY.
WINDS WILL BECOME NORTH NORTHWEST BEHIND THIS LOW MONDAY
NIGHT...ALTHOUGH SPEEDS ARE EXPECTED TO BE GENERALLY 10 KNOTS OR
LESS. A PERIOD OF FAIRLY LIGHT WINDS IS THEN EXPECTED THROUGH THE
MIDDLE OF THE WEEK AS NEXT SFC HIGH BUILDS INTO THE REGION.
MARSILI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY...ILZ003-ILZ008-ILZ010-ILZ011-ILZ019-ILZ021-ILZ023-
ILZ032-ILZ033-ILZ039 UNTIL 7 PM SUNDAY.
HEAT ADVISORY...ILZ004-ILZ005-ILZ006-ILZ012-ILZ013-ILZ020-
ILZ022...NOON SUNDAY TO 7 PM SUNDAY.
IN...HEAT ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019...NOON SUNDAY
TO 7 PM SUNDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...10 AM SUNDAY TO 7 PM SUNDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 418 AM CDT SUN AUG 9 2009 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 100930- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 418 AM CDT SUN AUG 9 2009 /518 AM EDT SUN AUG 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: HOT AND HUMID WEATHER CONDITIONS. SCATTERED THUNDERSTORMS. A FEW STORMS COULD BE SEVERE TONIGHT. THUNDERSTORMS MAY PRODUCE: CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY DOWNPOURS. ISOLATED WIND GUSTS TO 60 MPH. AREAS AFFECTED AND TIMING: TEMPERATURES IN THE LOW AND MID 90S WILL AFFECT THE ENTIRE OUTLOOK AREA THIS AFTERNOON. HIGH HUMIDITY LEVELS WILL RESULT IN PEAK AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES. SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT MAINLY NORTHWEST OF A PONTIAC TO GARY LINE. THUNDERSTORMS MAY MOVE INTO NORTH CENTRAL ILLINOIS DURING THE EVENING HOURS...SPREADING ACROSS THE REMAINDER OF NORTHERN ILLINOIS AND FAR NORTHWEST INDIANA DURING THE NIGHT. DISCUSSION: HOT AND HUMID WEATHER CONDITIONS WILL PREVAIL ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA TODAY. TEMPERATURES CLIMBING INTO THE LOWER AND MIDDLE 90S AND HIGH HUMIDITY LEVELS WILL COMBINE TO PRODUCE PEAK AFTERNOON HEAT INDEX VALUES OF 100 TO 105 DEGREES. VERY WARM AND MUGGY CONDITIONS WILL CONTINUE INTO TONIGHT...BEFORE THE POTENTIAL FOR THUNDERSTORMS INCREASES OVERNIGHT AND MONDAY WITH THE APPROACH OF A COLD FRONT. THIS WILL ALLOW GRADUAL RELIEF FROM THE HOT AND HUMID WEATHER THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF EASTERN IOWA AND WESTERN WISCONSIN THIS AFTERNOON...ALONG A COLD FRONT WHICH WILL SLOWLY APPROACH NORTHERN ILLINOIS AND NORTHWEST INDIANA THROUGH MONDAY. THUNDERSTORMS MAY MOVE INTO NORTHERN ILLINOIS TONIGHT...WITH THE POTENTIAL FOR A FEW SEVERE STORMS MAINLY OVER NORTH CENTRAL ILLINOIS. THE PRIMARY SEVERE WEATHER THREAT IS EXPECTED TO BE DAMAGING WINDS. THE THREAT OF SEVERE WEATHER SHOULD DIMINISH TO THE EAST DURING THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY ACROSS THE ENTIRE OUTLOOK AREA...AND ACROSS AREAS MAINLY SOUTH OF INTERSTATE 80 MONDAY NIGHT AND TUESDAY. SOME OF THE THUNDERSTORMS MONDAY AFTERNOON AND EVENING COULD BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT ACROSS NORTH CENTRAL ILLINOIS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-100930- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 418 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GUSTY SOUTHWEST WINDS OF UP TO 25 KNOTS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT FROM MID MORNING THROUGH THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. A FEW SEVERE STORMS ARE POSSIBLE WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 KNOTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100930- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 418 AM CDT SUN AUG 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. AREAS OF DENSE FOG ARE POSSIBLE THIS MORNING MAINLY OVER NORTHERN LAKE MICHIGAN. VISIBILITY MAY BE REDUCED TO LESS THAN A HALF MILE IN SOME AREAS. THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS NORTHERN LAKE MICHIGAN AND ACROSS THE ENTIRE LAKE TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE...WITH STRONG WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. A FEW SEVERE STORMS ARE POSSIBLE ON THE SOUTHERN PORTIONS OF THE LAKE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO RATZER
1 excessive heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, Cook | 2009-08-10 | 54 | Male | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, August 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 193834.